MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221<4>=ROCHE OMNI S4 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221<4>=ROCHE OMNI S4 SYSTEM; BLOOD GAS ANALYZER
Model Number B221
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer received a questionable total hemoglobin (thb) result for one patient with a cobas b 221 analyzer when compared to a medica instrument.Of the data provided, there were discrepant results for the thb and partial pressure of oxygen (po2) tests.The thb result from the b 221 was 8.4 g/dl and the repeat result from the medica instrument was 11.7 g/dl.The sample was repeated two more times on the b 221 and the results were 13.5 g/dl and 11.4 g/dl.The po2 result from the b 221 was 133.0 mmhg and the repeat result from the medica instrument was 133 mmhg.There was no allegation of an adverse event.No erroneous results were reported outside of the laboratory.The calibration and qc were acceptable.The sensor cartridge s1 lot number was 21481005 with an expiration date of 02-mar-2018 and s2 lot number was 21482019 with an expiration date of 11-nov-2018.
 
Additional Manufacturer Narrative
The analysis of the instrument database did not find any errors with the coox module therefore, the thb result difference for the same sample measured by cobas 221 is consistent with a pre-analytical issue.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
A syringe was used for the measurements on both instruments.The investigation is ongoing.

Brand Name
COBAS B 221<4>=ROCHE OMNI S4 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7922864
Report Number1823260-2018-03368
Device Sequence Number11144604
Product Code CHL
UDI-Device Identifier04015630018321
UDI-Public04015630018321
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB221
Device Catalogue Number03337138001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer09/13/2018
09/13/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/15/2018
12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1